MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-4.0-CT-40NT-1111
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the purple hub on a turbo-ject® double lumen bedside power-injectable picc was found cracked.This lumen was being used to infuse total parenteral nutrition(tpn.) the device was removed and replaced during an additional procedure.It is unknown how long the device was in place and when it was removed.As reported, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested with regards to the device, event, and patient details but have not been provided at the time of this report.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.Device evaluation: one device was returned to the manufacturer for evaluation.Visual exam notes clear tubing is partially separated at the purple hub.Additionally, a document based investigation evaluation was performed.Investigation: a document-based investigation reviewed the following: instructions for use, quality control specifications, documentation, and complaint history.There is no evidence to suggest the product was not made to specifications.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Review of device history record did not observe any nonconformances that may have contributed to this incident.A search of the manufacturer's complaint database identified this complaint to be the only one associated with complaint lot number 9101421.Risk assessment determined that risk controls are in place to mitigate this failure mode.The appropriate personnel were notified, and we will continue to monitor for similar complaints.Conclusion: based on the information provided, the device evaluation and the results of our investigation, the root cause was determined as cause traced to device design (design inadequate for purpose).Appropriate measures have been initiated to address this failure mode.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8116416
Report Number1820334-2018-03414
Device Sequence Number1553086
Product Code LJS
UDI-Device Identifier00827002345119
UDI-Public(01)00827002345119(17)200816(10)9101421
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2020
Device Catalogue NumberUPICDS-4.0-CT-40NT-1111
Device Lot Number9101421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;